Hilbert space with non-associative scalars II

H. H. Goldstine, L. P. Horwitz

Research output: Contribution to journalArticlepeer-review

28 Scopus citations


The theory of a Hilbert space over a finite associative algebra is formulated, and the spectral resolution theorem for bounded Hermitian operators on this space is obtained. The properties of series representations are discussed and are found to be analogous to the usual ones of the complex Hilbert space. It is then shown that the theory of the non-associative Hilbert space developed in our previous paper is contained in the more general theory for the special case in which the finite algebra is chosen to be the Cayley ring.

Original languageEnglish
Pages (from-to)291-316
Number of pages26
JournalMathematische Annalen
Issue number4
StatePublished - Dec 1966


Dive into the research topics of 'Hilbert space with non-associative scalars II'. Together they form a unique fingerprint.

Cite this